Tennessee, 2013Flood in Tennessee, September 3 to 4, 2013
September 3 to 4, 2013 · NWS OHX · 1 event in 1 county or zone
A slow moving line of thunderstorms with heavy rain moved southward into Putnam County Tennessee resulting in flash flooding across the county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving line of thunderstorms with heavy rain moved southward into Putnam County Tennessee resulting in flash flooding across the county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Sep 3, 10:29 PM CST, 1 minute earlier.
Area forecast discussion, Sep 3, 10:29 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1129 PM CDT TUE SEP 3 2013
.UPDATE...FOR 06Z AVIATION FORECASTS.
&&
.AVIATION...SPRAWLING HIGH PRESSURE WILL CONTROL MID STATE WEATHER
THROUGH THE FORECAST PERIOD. THIS MEANS, MOSTLY CLEAR SKIES AND
LIGHT AND VARIABLE WINDS.
VFR CONDITIONS ARE EXPECTED TO DETERIORATE TO MVFR AFTER 08Z AT BNA
AND CKV, DUE TO FOG, WITH IFR AND PSBLY LIFR AT CSV. THESE FOGGY
CONDITIONS WILL LIKELY PERSIST THR0UGH 13Z, THEN IMPROVE TO VFR BY
14Z-15Z.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
19
Hazardous weather outlook, Sep 3, 4:05 AM CST, 18 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
505 AM CDT TUE SEP 3 2013
TNZ005>011-022>034-056>066-075-077>080-093>095-041015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
505 AM CDT TUE SEP 3 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
55
Flood, Putnam
- When
- September 3, 10:30 PM CST to September 4, 12:30 AM CST
- Where
- Putnam County, 2.2 mi WNW of Cookeville to 1.04 mi NW of Wilhite
- Cause
- Heavy Rain
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 36.186, -85.534
The Putnam County Sheriff's Office reported 3 feet of water covering the roadway at Highway 111 and East 10th Street. Also, flooding was reported in many other areas across Putnam County with some vehicles stranded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in California, September 3 to 7, 2013$628,000 · 1 in hail · 22 events
- Flash Flooding in Idaho, September 3, 2013$708,000 · 3 events
- Flood and Hail in Rhode Island, September 3, 2013$85,000 · 1 in hail · 5 events
- Hail and Damaging Winds in South Carolina, September 3, 2013$46,000 · 52 kt wind · 13 events
- Damaging Winds in Arizona, September 3, 2013$60,000 · 61 kt wind · 2 events
- Hail and Damaging Winds in North Carolina, September 3, 2013$33,000 · 52 kt wind · 9 events
- Damaging Winds in North Carolina, September 3, 2013$38,000 · 50 kt wind · 4 events
- Flash Flood and Flooding in Massachusetts, September 3, 2013$18,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in South Carolina, September 3, 2013$10,000 · 1 in hail · 14 events
- Flash Flood in Arizona, September 3, 2013$15,000 · 1 event
- Drought in Iowa, September 3 to 30, 20139 events
- Hail in Connecticut, September 3, 20131.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 478363.